Alert archive / Virginia / Heat Advisories in 2012
Heat Advisory 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this heat advisory at Jun 19, 2012, 1:57 PM EDT for 22 counties in Virginia; 11 counties in Maryland; 5 counties in West Virginia. It took effect at Jun 20, 2012, 12:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 1:57 PM EDT (17:57 UTC)
- In effect from
- Jun 20, 2012, 12:00 PM EDT
- Expired
- Jun 21, 2012, 5:13 PM EDT
- In force
- 29 hr
- Issued by
- NWS Baltimore/Washington
All 38 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Saint Mary's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Berkeley County, WV, Hampshire County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 22 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this heat advisory went out at Jun 18, 3:15 PM EDT, 22 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 3:15 PM EDT, 22 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT MON JUN 18 2012
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ALONG THE EASTERN SEABOARD THROUGH
TONIGHT...WHILE A SERIES OF UPPER DISTURBANCES MOVE THROUGH THE AREA.
UPPER HIGH PRESSURE BUILDS TOWARD THE REGION TUESDAY BEFORE
MOVING OVERHEAD WEDNESDAY AND THURSDAY. A COLD FRONT CROSSES THE
AREA FRIDAY. HIGH PRESSURE RETURNS BY THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
THE EXIT OF A LARGE BATCH OF RAIN DID NOT QUITE MEAN THE EXIT OF
CLOUD COVER. A LIGHT SLY BREEZE AND INCREASING LOW LEVEL MOISTURE
HAS KEPT THE AREA SOCKED-IN...EAST OF THE BLUE RIDGE AND INCLUDING
THE POTOMAC HIGHLANDS. THIS LAYER HAS ALSO KEPT TEMPS
MODERATED...AND WELL BELOW AVERAGE. MOST SITES UNDER THE OVERCAST
SKIES ARE STRUGGLING TO REACH 70 AT THIS HR...AND WILL PEAK IN THE
L70S OVER THE NEXT COUPLE OF HRS.
ACROSS THE WRN HALF OF THE CWA...THE LOW CLOUDS HAVE LARGELY MIXED
OUT W/ BANDS OF CUMULUS LEFT AHEAD OF AN INCOMING EMBEDDED UPPER
SHORTWAVE. THIS FEATURE HAS ALREADY HELPED KICK-OFF A COUPLE OF
CONVECTIVE LINES TO OUR WEST AND SOUTH. THE BUILDING MCS TO OUR WEST
IS CURRENTLY OVER CNTRL WV AND WILL REACH THE APLCN RIDGE LINES BY 4
PM...MOVING INTO THE SHENANDOAH VLY TOWARD EARLY EVE. NOT ENOUGH
INSTABILITY HAS BEEN ABLE TO BUILD OVER THE SHEN VLY TO HELP SUSTAIN
LONG-LIVED INTENSE CONVECTION...BUT THERE WILL BE ENOUGH INSTABILITY
AND SOME WEAK SHEAR TO CREATE MORE INDIVIDUAL AND ISOLATED STORMS.
ONCE A LOW LEVEL COLD POOL CAN BE ESTABLISHED FROM EARLIER
CONVECTION...IT MAY BE ENOUGH TO HELP DRIVE A LINE SEGMENT ACROSS
THE SWRN QUADRANT OF THE CWA.
CONDITIONS WILL GRADUALLY IMPROVE AFTER SUNSET WHEN DAYTIME HEATING
CEASES AND THE LOW LEVEL WIND FIELD SUBSIDES. DEWPOINTS WILL STAY
LOCKED IN THE M60S W/ A FEW U60S ACROSS THE SHEN VLY.
AFTER ANY RESIDUAL SHOWER ACTIVITY FROM THE OVERNIGHT TSTMS WILL
DISSIPATE BY THE PREDAWN HRS. AFTER DROPPING ONLY INTO THE M60S FOR
OVERNIGHT LOWS...WE WILL BE IN POSITION FOR THE WARMEST DAY IN A
WEEK. ENOUGH MOISTURE WILL BE STATIONED ALONG THE BOUNDARY LAYER TO
DEVELOP SOME SCATTERED CLOUDS ACROSS THE REGION FOR MUCH OF THE
DAY...PROVIDING MINIMAL RELIEF AS WE HEAD INTO A SEVERAL DAY STRETCH
OF BALMY CONDITIONS. TERRAIN WILL AGAIN PROVIDE THE FOCUS FOR
AFTN/EVE CONVECTION. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE SOUTH...WHILE A WEAK SFC FRONT WILL SLIDE BY TO THE NORTH. SOME
ISOLATED TO SCATTERED WEAK CONVECTION MAY DEVELOP ACROSS THE WRN
HALF OF THE CWA...DISSIPATING AROUND SUNSET.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE WARMEST AIRMASS SO FAR THIS YEAR WILL ARRIVE MIDWEEK AS A 594-DM
ANTICYCLONE AT 500 MB BUILDS OVRHD. ABUNDANT SUNSHINE...WEAK
DOWNSLOPING FLOW AND H8 TEMPERATURES OF 20-21C ON WED AND THU WILL
TRANSLATE TO MAX TEMPS IN THE MID TO UPPER 90S BOTH DAYS. FCST TEMPS
REFLECT THE WARMER ENVELOPE OF MODEL GUIDANCE...EXCEPT FOR
LOCATIONS NEAR AND EAST OF I-95...WHERE THERE IS A FCST CONCERN THAT
A BAY-BREEZE WOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM
AREAS FARTHER INLAND. THE AIRMASS WILL BE QUITE MUGGY WITH SFC
DEWPOINTS IN THE UPPER 60S/LOWER 70S...RESULTING IN AFTN HEAT
INDICES IN THE LOWER 100S. A HEAT ADVISORY MAY BE REQUIRED BOTH
WED AND THU.
NOT MUCH RELIEF FROM THE HEAT IS EXPECTED AT NGT...WITH MIN TEMPS
RANGING FROM THE UPPER 60S IN THE WRN HIGHLANDS TO UPPER 70S IN THE
CITIES WED NGT AND THU NGT.
STRONG SUBSIDENCE UNDERNEATH THE ANTICYCLONE SHOULD CAP AFTN
CONVECTION ON WED...EXCEPT OVER THE WRN HIGHLANDS AS TERRAIN
CIRCULATIONS MAY LEAD TO A FEW POP-UP STORMS.
HEIGHT FALLS OCCUR ACROSS THE MID-ATLANTIC REGION THU AS THE UPPER
RIDGE AXIS PROGRESSES OFF THE ERN SEABOARD AND A TROUGH APPROACHES
FROM THE GREAT LAKES. LATEST GFS/NAM SHOW A MODERATE AMT OF
INSTABILITY THU AFTN/EVE. SETUP WILL BE FAVORABLE FOR STORMS TO
DEVELOP ALONG PRE-FRONTAL SFC TROUGH DURING THE PEAK HEATING HRS.
COVERAGE OF STORMS MAY BE HIGHER OVER THE MTS...ESPECIALLY IN THE
EVE AS THE COLD FRONT APPROACHES FROM THE OH VLY. FCST SOUNDINGS
SUPPORT A PULSE SEVERE THREAT WITH ANY MICROBURST.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE COLD FRONT CROSSES THE CWA FRI INTO FRI NGT. WITH THE BLOCKING
HIGH PARKED OVER THE WRN ATLANTIC...SEWD PROGRESSION OF THE FRONT
WILL SLOW AS IT MOVES THRU. SCT STORMS ARE EXPECTED ALONG AND AHEAD
OF THE FRONT DURING THE AFTN. STRENGTH OF STORMS WILL DEPEND ON AMT
OF BREAKS IN CLOUD COVER.
HIPRES BUILDS INTO THE AREA LATE FRI NGT THRU SAT NGT. RELATIVELY
COOLER AND DRIER AIR WILL MOVE INTO THE REGION DURING THIS TIME.
MAX TEMPS IN POST-FRONTAL AIRMASS WILL STILL REACH THE LOWER 90S IN
CENTRAL VA AND MID-UPPER 80S ELSEWHERE.
THE NEXT SHORTWAVE TROUGH IS FCST TO DIG SEWD INTO THE GREAT LAKES
AND NORTHEAST STATES LATE IN THE WEEKEND. ISO SHOWERS AND STORMS MAY
DEVELOP AHEAD OF THE TROUGH ON SUN.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SOCKED-IN EAST OF THE BLUE RIDGE WHICH WILL CONTINUE FOR THE NEXT
FEW HRS. THE LOWEST CIGS ARE NEAR KCHO W/ THE EFFECTS OF MOISTURE
BANKING INTO THE LEE SIDE OF THE BLUE RIDGE. MORE LOW-END
VFR/HIGH-END MVFR CIGS FOR THE DC/BALT METRO OVER THE REST OF THE
AFTN/EVE. TSTMS POSSIBLE ACROSS THE MTNS AND SHENANDOAH VLY OVER THE
NEXT FEW HRS...ESPECIALLY KCHO/KMRB. IF WINDS DROP OFF
OVERNIGHT...THESE AREAS MAY ALSO DROP THEIR CIGS/VSBYS W/ FOG AFTER
THE EARLIER RAINFALL.
MAINLY VFR CONDITIONS AND LGT WINDS EXPECTED TUE NGT-WED
NGT...EXCEPT FOR PATCHY MVFR-LVL BR DURING THE ERY MRNG HRS EACH
DAY. ISO TSTMS MAY DEVELOP OVER THE MTS WED. A COLD FRONT
APPROACHING FROM THE NW ON THU WILL MOVE THRU FRI...RESULTING IN
BETTER CHANCES FOR SHRA/TSRA AT THE TERMINALS THU AND FRI.
&&
.MARINE...
A LIGHT 5-10KT SELY FLOW CONTINUES THIS AFTN...BUT WILL BECOME MORE
SLY OVERNIGHT. A PERIOD MARGINAL SCA CONDITIONS IS EXPECTED AFTER
SUNSET...ACROSS THE MIDDLE/LOWER MD BAY AND TP RVR. THESE CONDITIONS
WILL SUBSIDE TOWARD DAWN AND REMAIN LIGHT THROUGHOUT THE DAY ON TUE.
WINDS WILL REMAIN BELOW SCA LVLS THRU THE WEEKEND. ISO STORMS
POSSIBLE THU AFTN/EVE. A COLD FRONT WILL MOVE THRU THE WATERS
FRI...BRINGING A BETTER CHANCE FOR STORMS FRI.
&&
.TIDES/COASTAL FLOODING...
HEADING INTO THE NEW MOON PORTION OF THE LUNAR CYCLE AND THE ONSHORE
SELY WINDS DISSIPATING OVER THE NEXT 12-24HRS...THE POTENTIAL FOR
MINOR FLOODING AT HIGH TIDE /FOR THE HIGHER OF THE TWO H.T. CYCLES/
WILL GRADUALLY LESSEN OVER THE NEXT COUPLE OF DAYS. AFTER A SEVERAL
DAY STRETCH OF THESE ONSHORE E-SE WINDS AND DAILY NEAR-OVER MINOR
FLOODING CONDITIONS AT HIGH TIDE...POSITIVE ANOMALIES WILL DROP A
BIT BELOW THE CURRENT 1 FT ABOVE NORMAL LEVELS. ANOTHER CF ADZY MAY
BE WARRANTED TO THE SAME AREAS OF THE MIDDLE-NRN BAY AND DC...BUT W/
A LESSER POTENTIAL THAN EARLY THIS MRNG. MORE CONFIDENT IN ANNAPOLIS
THAN DC/BALT.
&&
.CLIMATE...
MAX TEMPS IN THE MIDDLE AND UPPER 90S ARE FCST FOR WED AND THU. MAX
TEMPS THIS HOT WILL APPROACH...AND MAY BREAK DAILY RECORD HIGHS.
BELOW ARE RECORD MAX TEMPS FOR JUNE 20 AND 21 AND RECORD HIGH MIN
TEMPS FOR JUNE 21 AND 22 AT DCA/BWI/IAD.
DAILY MAX TEMPERATURE RECORDS...
JUNE 20 JUNE 21
DCA 99- 1930 98- 1923/1933/1988
BWI 100- 1931 100- 1923
IAD 97- 1964 98- 1988
DAILY HIGH MIN TEMPERATURE RECORDS...
JUNE 21 JUNE 22
DCA 76- 2010 76- 1988
BWI 79- 1931 77- 1933
IAD 70- 1973/1994/1997/ 71- 2011
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ531>534-537-
539>541-543.
&&
GMS/KLEINHazardous weather outlook, Jun 18, 3:38 PM EDT, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 338 PM EDT MON JUN 18 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 338 PM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A COASTAL FLOOD ADVISORY IS IN EFFECT LATE TONIGHT FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COASTAL FLOOD ADVISORY IS IN EFFECT TUESDAY MORNING FOR THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE UPPER TIDAL POTOMAC RIVER. HOT AND HUMID CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY ACROSS THE OUTLOOK AREA. A HEAT ADVISORY MAY BE NEEDED AS HEAT INDICES COULD EXCEED 100 DEGREES BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 338 PM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN ISOLATED THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY ACROSS THE OUTLOOK AREA. A HEAT ADVISORY MAY BE NEEDED AS HEAT INDICES COULD EXCEED 100 DEGREES BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:46 PM EDT | Special Weather Statement | LWX | Nelson | 29 min |
Nearby
Heat Advisories in Virginia, 2012Heat Advisories in Maryland, 2012Heat Advisories in West Virginia, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.